A Case Report on Cilostazol Induced Loss of Diabetic Control

    Published on:October 2018
    Journal of Young Pharmacists, 2018; 10(4):489-490
    Case Report | doi:10.5530/jyp.2018.10.107
    Authors:

    Dilip Chandrasekhar*, Nizar Mohamed Kanjhiraparambil, Drisya Rajan Chalappurath

    Department of Pharmacy Practice, Al Shifa College of Pharmacy, Perinthalmanna, Kerala, INDIA-679325.

    Abstract:

    A 69-year-old male with known case of diabetes mellitus and hypertension was admitted with wet gangrene of right greater toe. He received cilostazol 100mg twice a day for 3 days. During this period, there was a marked elevation of blood sugar requiring higher dosage of insulin. Upon withholding the suspected drug there was a marked fall in blood glucose levels indicating a positive dechallenge. Cilostazol might have loss of diabetic control by favouring intestinal glucose absorption through increased cAMP levels and GLUT2 expression necessitating management with higher dosage of insulin.

    Key words: Cilostazol, Wet gangrene, Hyperglycemia, Diabetes mellitus.

    Article Download

     

    SCImago Journal & Country Rank

    Navigation